Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online
Ask a Urologist   »  

Does the burning end after ureter is stretched? Suggest the medication to relieve the discomfort?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8351 Questions
Does the burning ever end after you have your ureter stretched?
Are there any meds that will alieve the discomfort?
Posted Sat, 7 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 12 hours later
Brief Answer:
No,stretching of Ureter is not involved in burning

Detailed Answer:
Thanks for your query.

Based on facts that you have posted it appears that you have burning while passing urine. If you can describe your condition in detail, I will be better able to help you.

First of all I would like to state that burning is a voiding symptom and is mainly due to infection or narrowing of the urethra and infection of the bladder. The function of the ureter is to drain the urine from kidney down in to bladder and has no role to play in any voiding symptoms like burning, increased frequency, etc.

Assuming that you have burning while passing urine.The burning that you have could be due to what is called as post menopausal Urethral stenosis the natural process where all the genito-urinary organs get atrophied after the menopause. This causes narrowing of urethra resulting in incomplete emptying of the bladder and stagnation of urine in bladder which gets infected and leads to burning urination.

The stretching of the Urethra (Urethral Calibration) helps in widening the urinary passage
(Urethra) which helps in emptying the bladder completely and thereby to prevent infection and to relieve burning.

However this dilatation of urethra has to be continued with Clean Self Intermittent Catheterisation every day at home so as to keep urethra wide open .

Please consult qualified urologist for clinical assessment and further treatment.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you.


Above answer was peer-reviewed by
Follow-up: Does the burning end after ureter is stretched? Suggest the medication to relieve the discomfort? 4 hours later
I had been having a series of UTI'S and then at the end of May, this burning started and hasn't stopped. And I had been trying to empty my bladder for a long time. The doctor, at hospital thinks that I need to see a gyn. Only in trying to help Uti's, I decided to go cold XXXXXXX quitting cokes and drinking lots of fluids and I have been in trouble ever since. I have been prescribed some strong pain meds which I will not take. And in the process, I have lost weight, interest in everything, and am totally miserable. I have lost strenght, don't feel like trying to arrange transportation since I don't drive, bath, get dressed and keep the appointment. But I guess you are saying that I am going to have to do all of the above if I ever get to feeling any better. It has changed my whole life this summer.
Answered by Dr. P. T. Patil 13 minutes later
Brief Answer:
You had Chronic UTI.

Detailed Answer:
Thanks for follow up

Based on the facts that you have posted I can say that all the episodes of UTI are due to incomplete emptying of the bladder due to Post Menopausal Urethral Stenosis.

Please consult qualified Urologist for clinical evaluation.

An endoscopic calibration of Urethra will definitely help you in resolving this long term problem.This is very simple procedure which gives satisfactory results and can be carried out under local anaesthesia as a day care procedure.

Thanks and regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor